Alert archive / Minnesota / Gale Watches in 2021

Gale Watch 7, NWS Duluth, MN

November 24, 2021

NWS Duluth, MN issued this gale watch at Nov 24, 2021, 3:58 AM CST. It took effect at Nov 24, 2021, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 24, 2021, 3:58 AM CST (09:58 UTC)
In effect from
Nov 24, 2021, 6:00 PM CST
Expired
Nov 24, 2021, 9:41 AM CST
In force
Issued by
NWS Duluth, MN

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this gale watch went out at Nov 23, 11:40 PM CST, 4 hours 18 minutes earlier.

Area forecast discussion, Nov 23, 11:40 PM CST, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
1140 PM CST Tue Nov 23 2021

.DISCUSSION...(This evening through Monday)
Issued at 354 PM CST Tue Nov 23 2021

Summary: Warmer temperatures tonight and tomorrow will decrease
significantly as a cold front moves through with the chance for
light snow showers and flurries. Lake effect snow is possible
Wednesday night through Thursday in northwestern Wisconsin. Windy
conditions are expected to return for Thursday and Friday.

An approaching low pressure system is expected to progress east
overnight, and tightened pressure gradients on the east side will
move off to the east. As a result, gusty southerly winds will
decrease overnight and tomorrow morning. This will be short lived as
tightened pressure gradients on the west side of the system increase
winds again. Gusts up to 30 mph are possible Wednesday across the
area. As the low moves through the area Wednesday, a chance for some
light snow/wintry mix is possible in far northern Minnesota.
However, the lack of a moisture source until after the system has
moved off to the east will cause little to no accumulations from
this system. As cold air behind the system is advected over the
lake, lake effect snow is expected along portions of northwestern
Wisconsin Wednesday night into Thursday.

Cold air with a surface high pressure behind the system will move
into the upper Midwest for a cold Thursday. Highs on Thursday will
be in the upper teens to low 20s. Though temperatures will begin to
slowly increase over the weekend once again as a ridge moves into
the region. Models show some chance of precipitation on Saturday and
Sunday, though uncertainty is high as models are in disagreement.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1140 PM CST Tue Nov 23 2021

An area of low pressure will sweep across central Minnesota into
northwest Wisconsin tonight, along with a cold front that will
pass through the region during the daylight hours Wednesday.
Before the surface low moves through, a bout of low-level wind
shear will be in place for a time for DLH and HYR before stronger
flow aloft shifts off to the east. Then, as the cold front moves
in, attention turns to winds that will turn more northwesterly and
strengthen. Gusts will range between 20 to 30 knots across the
region Wednesday. Additionally, cold air advection will help lead
to some low IFR/MVFR stratus. There is some uncertainty as to how
long the stratus will linger, but it should remain in place into
Wednesday evening. Some light snow will be possible as the front
passes through. However, with little moisture to work with, opted
to go with VCSH for now.

&&

.MARINE...
Issued at 354 PM CST Tue Nov 23 2021

Winds over the lake have been under performing today, with gusts
not reaching 20 kts from Port Wing to the Twin Ports up to
Taconite Harbor. These shores have since been removed from the
group of Small Craft Advisories that were issued this morning. The
remainder of the South Shore and Grand Marais to Grand Portage
remain in the Small Craft Advisory for the evening as there is
still the possibility for high winds and waves. Winds should
decrease tonight into Wednesday morning before increasing again
out of the northwest after the passage of a cold front. More Small
Craft Advisories may be needed Wednesday night into Thursday for
portions of the near shores after the front passes.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  30  39  14  23 /   0  20  10   0
INL  22  31   6  19 /   0  30  10   0
BRD  26  36  10  22 /   0  10  10   0
HYR  32  45  15  25 /   0  10  20  10
ASX  33  46  18  27 /   0  30  40  20

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
LS...Small Craft Advisory until 10 AM CST Wednesday for LSZ121-
     146>148-150.

&&

DISCUSSION...Kossen
AVIATION...JTS
MARINE...Kossen
Hazardous weather outlook, Nov 23, 2:25 PM CST, 13 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Duluth MN
225 PM CST Tue Nov 23 2021

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-242030-
Koochiching-North St. Louis-Northern Cook/Northern Lake-
North Itasca-Central St. Louis-Southern Lake/North Shore-
Southern Cook/North Shore-North Cass-South Itasca-South Cass-
Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis-
Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price-
225 PM CST Tue Nov 23 2021

This Hazardous Weather Outlook is for portions of northeast
Minnesota and northwest Wisconsin.

.DAY ONE...This afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Lake-effect snow is likely for portions of the South Shore
beginning Wednesday night and continuing through Thursday evening.
Several inches of accumulating snow in northern Iron County may
lead to travel impacts.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed this afternoon or
tonight.

LSZ121-140>148-150-242030-
Bayfield to Oak Point WI-Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
225 PM CST Tue Nov 23 2021

This Hazardous Weather Outlook is for portions of Lake Superior
and the Nearshore waters of western Lake Superior.

.DAY ONE...This afternoon and Tonight

Gusty south to southwest winds across portions of western Lake
Superior and building waves along the North Shore and outer
Apostle Islands today and tonight are expected to lead to
conditions hazardous to small craft.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Gusty southwest winds on Wednesday morning are expected to
produce conditions hazardous to small craft. As winds turn
northwesterly on Wednesday afternoon, winds may remain gusty
through Wednesday night into Thursday morning and build waves to 5
feet along the South Shore.

Wolfe

More information may be obtained at the following web address:
http://www.weather.gov/duluth (all lower case)

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 3:58 AM CSTSmall Craft AdvisoryDLH36 hr
Nov 24, 9:41 AM CSTGale WarningDLH24 hr

Nearby

Gale Watches in Minnesota, 2021Every gale watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.